Arkansas, 2006

Damaging Wind in Arkansas, May 2, 2006

May 2, 2006 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 2, 2:20 AM CST, 2 hours 30 minutes earlier.

Area forecast discussion, May 2, 2:20 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 AM CDT TUE MAY 2 2006

.SHORT TERM...TODAY THROUGH FRIDAY
SEVERAL ISSUES TO CONTEND WITH IN THIS PARTICULAR FORECAST PACKAGE.

SATELLITE IMAGERY CURRENTLY SHOWS SEVERAL MESOSCALE CONVECTIVE
SYSTEMS OVER OKLAHOMA AND THE RED RIVER VALLEY OF NORTH TEXAS.
CIRRUS BLOWOFF FROM THE SOUTHERNMOST SYSTEM IS ALREADY SPREADING
ACROSS SOUTHWESTERN ARKANSAS. BIGGEST CONCERN FOR TODAY WILL BE THE
NORTHERNMOST SYSTEM CURRENTLY INVOF EASTERN OKLAHOMA. SYSTEM WILL
LIKELY BEGIN AFFECTING WESTERN ARKANSAS JUST BEFORE SUNRISE...BEFORE
WEAKENING NR CNTRL AR. THEN...REGENERATION WILL BECOME A CONCERN
THIS AFTERNOON AND TONIGHT...AS OUTFLOW INTERACTS WITH DAYTIME
HEATING...AND A SHORTWAVE MOVING THROUGH IN THE MEAN FLOW.

LET/S NOT FORGET THE COLD FRONT...SYSTEM LOOKS TO HAVE FINALLY
STALLED FROM BETWEEN WALNUT RIDGE AND RAVENDEN SPRINGS...TO BETWEEN
MENA AND FORT SMITH. THE FRONT WILL LIKELY BE THE FOCUS OF
ADDITIONAL CONVECTION THIS AFTERNOON AND EARLY THIS EVENING. FRONT
WILL LIKELY WASH OUT SOME TIME ON WEDNESDAY. ANOTHER COLD FRONT WILL
APPROACH THE AREA BY THURSDAY...STALLING OUT INVOF CENTRAL ARKANSAS
BY FRIDAY.

THE SURFACE BOUNDARIES...ALONG WITH SHORTWAVES MOVING THROUGH IN THE
MEAN FLOW...WILL ALLOW FOR A CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH FRIDAY. SETUP WILL BE CONDUCIVE FOR SCATTERED
CELLS TO DEVELOP IN THE AFTERNOON AND EARLY EVENING...ALONG WITH
POTENTIAL MCS GENERATION DURING THE OVERNIGHT HOURS. GFS IS SHOWING
THIS SCENARIO RATHER WELL...THOUGH THE PRECIPITATION BOMBS IT/S
GENERATING ARE A LITTLE EXAGGERATED THANKS TO GRIDSCALE FEEDBACK
ISSUES.

NEXT PRESSING ISSUE IS HAZARDOUS WEATHER CHANCES...WILL ATTM
CONTINUE TO MENTION POSSIBLE STRONG THUNDERSTORMS IN THE HAZARDOUS
WEATHER OUTLOOK BUT NOT THE FORECAST DUE TO THE SCATTERED NATURE OF
THE STORMS. DECENT LAPSE RATES ARE INDICATIVE OF HAIL POTENTIAL...
THOUGH DAMAGING WINDS WOULD BE POSSIBLE. ALSO...INCRG PWATS AND
LIGHT WINDS IN THE LOWER AND MID LEVELS WOULD ALLOW FOR LOCALLY
HEAVY RAINFALL WITHIN STRONGER STORMS.

FINALLY...TEMPERATURES. FIRST PERIOD TEMPS ARE A BLEND OF THE FWC
AND MET...AS MAV NUMBERS SEEM A BIT TOO COOL. OTRW...REMAINING
PERIODS FIND MOS GUIDANCE IN DECENT AGREEMENT. UNFORTUNATELY...
CONFIDANCE IS MEDIUM AT BEST...BECAUSE TEMPERATURES WILL BE
DEPENDENT ON CLOUD COVER AND RAINFALL IN SOME AREAS.
&&

.LONG TERM...FRIDAY NIGHT THROUGH MONDAY
SLOW MOVING FRONTAL SYSTEM WILL BE ACROSS THE AREA FRIDAY NIGHT INTO
SATURDAY. PRESENT INDICATIONS ARE THE FRONT WILL FINALLY MOVE TO THE
SOUTH OF THE AREA SATURDAY WITH HIGH PRESSURE TO THE NORTH MOVING
INTO THE AREA. SHORT WAVE MOVES ACROSS THE AREA FRIDAY NIGHT WHICH
SHOULD RESULT IN AN ENHANCED CHANCE OF SHOWERS AND THUNDERSTORMS
DURING THAT PERIOD. DECIDED TO LEAVE THE 40 PERCENT POPS GOING FOR
FRIDAY NIGHT SINCE CONFIDENCE IN THE SCENARIO IS NOT HIGH AND MORE
TIMING DIFFERENCES MAY SHOW UP ON LATER MODEL RUNS. KEPT THE POPS
GOING FOR SATURDAY THEN CONTINUED THE DRY AND COOLER FORECAST FOR
THE WEEKEND. RETURN FLOW BEGINS MONDAY WITH MOISTURE INCREASING.
SMALL POPS FOR MONDAY THAT ARE ALREADY GOING STILL LOOK GOOD AT THIS
TIME. MADE SOME DOWNWARD ADJUSTMENT TO TEMP FORECASTS OVER THE
WEEKEND ALTHOUGH NOT TOTALLY CONFIDENT FRONT WILL CLEAR AREA AND THE
COOLER AIR WILL ROLL IN AS ADVERTISED.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  82  64  83  64 /  30  20  40  40
HARRISON AR       79  62  76  60 /  30  40  50  50
HOT SPRINGS AR    83  65  83  65 /  30  30  30  40
PINE BLUFF AR     81  64  83  65 /  30  20  30  30
MOUNTAIN HOME AR  84  61  76  60 /  30  40  50  50
MONTICELLO AR     85  65  83  65 /  30  20  30  30
SEARCY AR         84  62  80  63 /  30  20  40  40
MOUNT IDA AR      81  64  82  63 /  30  30  30  40
RUSSELLVILLE AR   81  63  78  61 /  30  30  40  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...57 / LONG TERM...29
Hazardous weather outlook, May 2, 4:00 AM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE MAY 2 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF THUNDERSTORMS THAT WAS MOVING INTO WESTERN ARKANSAS EARLY
THIS MORNING WILL LIKELY WEAKEN THROUGH THE MORNING. ISOLATED LARGE
HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE FROM THIS EARLY THIS
MORNING. THIS AFTERNOON...NEW THUNDERSTORMS MAY DEVELOP OR INCREASE
FROM THE REMNANTS OF THIS MORNINGS THUNDERSTORMS. THIS WILL BE
MOST LIKELY IN CENTRAL AND SOUTHERN ARKANSAS. SHOULD THIS OCCUR...
ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP WITH LARGE HAIL AND
DAMAGING WINDS. THIS SHOULD MOVE OUT OF THE STATE BY EARLY
TONIGHT.

NO ADDITIONAL THUNDERSTORM COMPLEXES ARE EXPECTED TO AFFECT ARKANSAS
THROUGH TONIGHT AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

UPPER LEVEL LOWS WILL CONTINUE TO MOVE ACROSS ARKANSAS AT TIMES
THROUGH AT LEAST FRIDAY NIGHT. A COLD FRONT WILL MOVE INTO THE STATE
ABOUT THURSDAY MORNING AND WILL HOLD NEARLY STATIONARY IN NORTHERN
ARKANSAS OR SOUTHERN MISSOURI. PRESENT INDICATIONS FAVOR THIS FRONT
EVENTUALLY MOVING TO THE SOUTH ACROSS THE STATE FRIDAY AND FRIDAY
NIGHT AND MOVING TO THE SOUTH OF ARKANSAS BY SATURDAY.

PERIODS OF SHOWERS AND THUNDERSTORMS WILL AFFECT ARKANSAS FROM
WEDNESDAY THROUGH FRIDAY NIGHT. THE GENERAL TENDENCY WILL BE
FOR THUNDERSTORMS TO DEVELOP DURING THE MID TO LATE AFTERNOON
AND CONTINUE INTO THE EVENING. COMPLEXES OF THUNDERSTORMS MAY
DEVELOP DURING THE EVENING AND CONTINUE THROUGH MUCH OF THE NIGHT
WITH A WEAKENING TREND LATE AT NIGHT AND IN THE MORNING.

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD WITH
LARGE HAIL AND DAMAGING WIND BEING THE MAIN SEVERE WEATHER. ALSO...
HEAVY RAINS WILL BE POSSIBLE. THE NIGHTTIME THUNDERSTORM COMPLEXES
COULD RESULT IN THUNDERSTORMS MOVING OVER THE SAME AREAS AND
PRODUCING HEAVY RAINS WHICH COULD CAUSE FLASH FLOODING.

IT APPEARS THAT NORTHERN ARKANSAS WILL BE THE MOST VULNERABLE FOR
HEAVY RAINS AND FLOODING ESPECIALLY WEDNESDAY AND THURSDAY NIGHTS.

THUNDERSTORMS SHOULD DECREASE SATURDAY AND LITTLE RAIN IS EXPECTED
THROUGH SUNDAY. ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS WILL
RETURN ON MONDAY. LITTLE OR NO SEVERE WEATHER IS EXPECTED AT THIS
TIME FROM SATURDAY THROUGH MONDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IN PARTS OF WESTERN ARKANSAS
EARLY THIS MORNING AND IN PARTS OF CENTRAL AND SOUTHERN ARKANSAS
THIS AFTERNOON AND EVENING.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

29

In the hours before

Local storm report, May 2, 3:32 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
432 AM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     HAIL             2 W JASPER              36.01N 93.22W
05/02/2006  E1.75 INCH       NEWTON             AR   TRAINED SPOTTER

&&

57
Local storm report, May 2, 4:45 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
545 AM CDT TUE MAY 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     HAIL             MENA                    34.58N 94.24W
05/02/2006  E0.75 INCH       POLK               AR   LAW ENFORCEMENT

&&

57

The radar

The Little Rock radar (KLZK), 98 km away, was scanning. The volume nearest the first event began at 10:48 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Yell

When
May 2, 4:50 AM CST
Where
Yell County, 10 mi SW of Dardanelle
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.117, -93.283

Several trees down on Highway 154.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510604.